MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ75104
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left arm brachial vein stenosis, the pta balloon allegedly failed to deflate.It was further reported that the device was allegedly had retraction issue through the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest pta dilatation catheter has returned for evaluation.A visual evaluation was performed and a cut was noted due to the user puncturing to deflate the balloon.No other anomalies were noted to device.A functional evaluation was performed and the device guide wire lumen was flushed, and an in-house guide wire was inserted without any issue.An attempt was made to inflate the device with an inhouse presto device, but the balloon was initially unable to inflate.The pressure was increased and fluid began to leak from the cut in the balloon.The balloon was then cut to examine the inflation lumen.Under the microscopic observation it was noted the inflation/deflation ports on the inflation lumen were collapsed.The glue bullet was also noted to be not seated correctly.Therefore, the investigation has confirmed for reported deflation issue as the deflation holes were noted to be collapsed.The investigation is also confirmed for the reported retraction issue as the glue bullet was noted to be not seated in the correct position.The deflation issue is likely the cause of the retraction issue.The collapsed deflation port is the likely cause of the deflation issue.However, the definitive root cause of the deflation issue is unknown.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: b5, d4 (expiry date: 10/2023), g3 h11: h6 (result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left arm brachial vein stenosis, the pta balloon allegedly failed to deflate.It was further reported that the device was allegedly had retraction issue through the sheath.Another device was used to complete the procedure.There was no reported patient injury.

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11512530
Report Number2020394-2021-00595
Device Sequence Number17165763
Product Code DQY
UDI-Device Identifier00801741063220
UDI-Public(01)00801741063220
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ75104
Device Catalogue NumberCQ75104
Device Lot NumberREEY2042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;